Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

How do I decrease dosage of Effexor before starting Cipralex?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
I have been taking one 150 mg tablet of Effexor for about 4 years, and now must change to another antidepressant because the Effexor is no longer helping how do I decrease dosage and how long should. My body be free of Effexor before I start on Cipralex?
Posted Fri, 27 Dec 2013 in Depression
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief the tapering of the drug very slowly,otherwise the withdrawl symptoms would be very nasty for you. Detailed answer... Hello, Thanks for the query. It is really very difficult to wean away from anti depressants like EFFEXOR,because it requires very strong desire and extreme patience. There are various ways to taper the drug slowly,like... Cut the pill by a pill cutter and reduce the dosage by 10% every one month or you can make a liquid of the drug and then reduce 10% every one month.All these methods have one problem,that you may not be able to reduce 10% in exact way every day. There  is one other way by which weaning can be done quite easily. Start using EFFEXOR in capsule form One capsule of EFFEXOR 75 mg roughly had around 180 to 190 grains in it. You open the capsule and remove 2 grains from the capsule every day. If There are 360 grains in your 150 mg dose,it would take around 180 days ( 6 months ) to completely stop the Effexor. Once you stop Effexor,then you may decide either to start CIPRALEX or even may quit taking antidepressants. At the end,I would want to advise you that,you must discuss with your treating doctor and take him in your confidence,before resorting to withdraw yourself. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor